MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR04
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: risk manager.One 7fr ds sheath was returned for assessment at terumo medical corporation.The sheath was subjected to visual analysis.It was kinked 24.5cm from the hub, and separated 27.7cm from the hub, with the coil stretched out in the separated region until it connects with the other half of the sheath.The sheath tip id was measured to be 0.100", which is within the specification.The complaint can be confirmed for sheath separation based on the status of the returned device.The exact root cause could not be determined.The likely root cause of the sheath separation is that the sheath kinked inside the patient, and then experienced high tensional forces during withdrawal from the patient's femoral artery, causing it to separate.The destination instructions for use (ifu) was reviewed and the following was found to guide the user: "caution: advance or withdraw the sheath slowly.If resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
Terumo medical received an fda medwatch report #(b)(4).The event description states: "7f destination renal guiding sheath (45cm ref- rsr04 lot0000484177 exp 7/1/2026) inserted into right femoral artery.Penumbra lightning bolt 7 indigo system 7f 130cm ref - litngbt7tq130 lot h00004313 exp 1/1/2027) inserted through destination sheath (mentioned above) for placement in the left lower extremity (lle) artery.During use, the surgeon noted he was unable to advance the catheter.Imaging was taken and md noted a kink in the catheter and sheath.Md attempted to advance a wire through catheter but was unsuccessful.While attempting to remove the catheter and sheath, both devices broke into two pieces (four total).All pieces successfully extracted.What was the original intended procedure? : popliteal artery revascularization endovascular with angioplasty transcatheter therapy, cessation of thrombolysis including removal of catheter and vessel closure by any method.Primary percutaneous transluminal mechanical thrombectomy, noncoronary, non-intracranial, arterial or arterial bypass graft, including thrombolytic injection(s); initial vessel transcatheter retrieval, percutaneous, of intravascular foreign body (e.G., fractured venous or arterial catheter), includes radiological supervision and interpretation, and imaging guidance (ultrasound).Preexisting characteristics that may have contributed to the event: hypertension.".Additional information was received on 08oct2024:2024 additional information: event date was 30may2024.Unknown if patient anatomy that was tortuous or if the patient's vessel spasmed at the time of issue.Multiple attempts to snare the sheath & thrombectomy catheter unsuccessfully.Sterile endoscopy forceps grabbed the metal braid from the destination sheath and successfully removed in its entirety.Blood loss was less than 250cc.The patient was stable.The intended procedure for the patient was able to be completed.

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20617454
Report Number1118880-2024-00165
Device Sequence Number7553193
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public(01)00389701006192(17)280701(10)0000484177
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberRSR04
Device Catalogue NumberRSR04
Device Lot Number0000484177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDIGO SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight60 KG